Last Updated: Thursday March 9, 2023
Drug overdoses caused roughly ________ deaths in the United States in 2021.
Provisional data from the Centers for Disease Control and Prevention (CDC) indicate that there were more than 107,000 fatal drug overdoses in the U.S. in 2021, an increase of nearly 15% from the previous year.
Of these roughly 107,000 deaths, how many were caused by fentanyl and other synthetic opioids?
In 2021, fentanyl and other synthetic opioids caused approximately 68,000 deaths. Furthermore, between 2013 and 2021, drug overdose deaths involving fentanyl and other synthetic opioids totaled more than 258,000.
What proportion of fentanyl-laced fake prescription pills contain a potentially lethal dose of fentanyl?
Six in ten fentanyl-laced fake prescription pills contain a potentially lethal dose of fentanyl. This figure is up from four in ten in 2021.
Why do drug traffickers mix fentanyl into other drugs?
Which of these photos of Adderall is of the real drug and not a fake version?
Most professionals can’t tell the difference between real and fake pills without chemical lab testing.
If fentanyl is mixed into another drug, which of the following senses can help you identify it?
Your senses alone cannot help you identify fentanyl. The only safe medications are ones prescribed by a trusted medical professional and dispensed by a licensed pharmacist.
What are the physical and mental effects of fentanyl?
Of the following quantities, pick the smallest quantity that, if converted to fentanyl, could cause a fatal overdose.
Just 2mg – or three grains of salt – of fentanyl is enough to cause a fatal overdose.
Source: Fentanyl Awareness | DEA.gov
Which of the following can help counter fentanyl?
If I administer naloxone to a friend who has overdosed, should I still call 911?
Naloxone works to reverse opioid overdose in the body for only 30 to 90 minutes. But many opioids remain in the body longer than that. Because of this, it is possible for a person to still experience the effects of an overdose after a dose of naloxone wears off. Also, some opioids are stronger and might require multiple doses of naloxone. Therefore, one of the most important steps to take is to call 911 so the individual can receive immediate medical attention.
Source: Naloxone DrugFacts | DEA.gov